MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-010
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 14x5mm amplatzer valvular plug 3 and a 10mm amplatzer vascular plug 2 were implanted into a patient to close an aortic paravalvular leak.The device was sized using transthoracic echocardiogram (tte).During the procedure, after implantation, it was noted that there was a mild residual leak.It was decided to implant a third device.Upon advancement of the 6f delivery sheath, both the amplatzer valvular plug 3 and amplatzer vascular plug 2 embolized into the iliac artery.The devices were snared and removed from patient anatomy.A new 14x5mm amplatzer valvular plug 3 and a 12mm amplatzer vascular plug 2 were successfully implanted to complete the procedure.The patient is reported to be stable.It is believed that the device embolized due to the sheath advancement of the third device.The patient remained hemodynamically stable throughout the procedure.There was a clinically significant delay in procedure due to device retrieval, and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
An event of residual shunt and device embolism was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the device embolism was related to the sheath advancement beside the implanted device during the implant procedure.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Clinical study patient id - (b)(6).It was reported that on (b)(6) 2022, a 14x5mm amplatzer valvular plug 3 and a 10mm amplatzer vascular plug 2 were implanted into a patient to close an aortic paravalvular leak.The devices were sized using transthoracic echocardiogram (tte).During the procedure, after implantation, it was noted that there was a mild residual leak.It was decided to implant a third device.Upon advancement of the 6f delivery sheath, both the amplatzer valvular plug 3 and amplatzer vascular plug 2 embolized into the iliac artery.The devices were snared and removed from patient anatomy.A new 14x5mm amplatzer valvular plug 3 and a 12mm amplatzer vascular plug 2 were successfully implanted to complete the procedure.It is believed that the device embolized due to the sheath advancement of the third device.The patient remained hemodynamically stable throughout the procedure.There was a clinically significant delay in procedure due to device retrieval.The patient was reported to be stable.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15738984
Report Number2135147-2022-01949
Device Sequence Number6317730
Product Code KRD
UDI-Device Identifier00811806010380
UDI-Public00811806010380
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP2-010
Device Catalogue Number9-AVP2-010
Device Lot Number8297906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale